On computability and triviality of well groups

P. Franek, M. Krcál, Discrete & Computational Geometry 56 (2016) 126–164.

Download
OA 905.30 KB

Journal Article | Published | English
Abstract
The concept of well group in a special but important case captures homological properties of the zero set of a continuous map (Formula presented.) on a compact space K that are invariant with respect to perturbations of f. The perturbations are arbitrary continuous maps within (Formula presented.) distance r from f for a given (Formula presented.). The main drawback of the approach is that the computability of well groups was shown only when (Formula presented.) or (Formula presented.). Our contribution to the theory of well groups is twofold: on the one hand we improve on the computability issue, but on the other hand we present a range of examples where the well groups are incomplete invariants, that is, fail to capture certain important robust properties of the zero set. For the first part, we identify a computable subgroup of the well group that is obtained by cap product with the pullback of the orientation of (Formula presented.) by f. In other words, well groups can be algorithmically approximated from below. When f is smooth and (Formula presented.), our approximation of the (Formula presented.)th well group is exact. For the second part, we find examples of maps (Formula presented.) with all well groups isomorphic but whose perturbations have different zero sets. We discuss on a possible replacement of the well groups of vector valued maps by an invariant of a better descriptive power and computability status.
Publishing Year
Date Published
2016-07-01
Journal Title
Discrete & Computational Geometry
Acknowledgement
Open access funding provided by Institute of Science and Technology (IST Austria).
Volume
56
Issue
1
Page
126 - 164
IST-REx-ID

Cite this

Franek P, Krcál M. On computability and triviality of well groups. Discrete & Computational Geometry. 2016;56(1):126-164. doi:10.1007/s00454-016-9794-2
Franek, P., & Krcál, M. (2016). On computability and triviality of well groups. Discrete & Computational Geometry, 56(1), 126–164. https://doi.org/10.1007/s00454-016-9794-2
Franek, Peter, and Marek Krcál. “On Computability and Triviality of Well Groups.” Discrete & Computational Geometry 56, no. 1 (2016): 126–64. https://doi.org/10.1007/s00454-016-9794-2.
P. Franek and M. Krcál, “On computability and triviality of well groups,” Discrete & Computational Geometry, vol. 56, no. 1, pp. 126–164, 2016.
Franek P, Krcál M. 2016. On computability and triviality of well groups. Discrete & Computational Geometry. 56(1), 126–164.
Franek, Peter, and Marek Krcál. “On Computability and Triviality of Well Groups.” Discrete & Computational Geometry, vol. 56, no. 1, Springer, 2016, pp. 126–64, doi:10.1007/s00454-016-9794-2.
All files available under the following license(s):
Creative Commons License:
CC-BYCreative Commons Attribution 4.0 International Public License (CC-BY 4.0)
Main File(s)
Access Level
OA Open Access
Last Uploaded
2018-12-12T10:10:55Z


Material in IST:
Earlier Version

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar